IDEAS home Printed from
   My bibliography  Save this article

Maximum variance of Kth records


  • Klimczak, Monika
  • Rychlik, Tomasz


Papadatos (Ann. Inst. Statist. Math. 47 (1995) 185) provided sharp bounds for the variances of order statistics in population variance units. This paper presents similar results for the variances of kth record values.

Suggested Citation

  • Klimczak, Monika & Rychlik, Tomasz, 2004. "Maximum variance of Kth records," Statistics & Probability Letters, Elsevier, vol. 69(4), pages 421-430, October.
  • Handle: RePEc:eee:stapro:v:69:y:2004:i:4:p:421-430

    Download full text from publisher

    File URL:
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    1. Nickos Papadatos, 1995. "Maximum variance of order statistics," Annals of the Institute of Statistical Mathematics, Springer;The Institute of Statistical Mathematics, vol. 47(1), pages 185-193, January.
    2. Lin, G. D. & Huang, J. S., 1989. "Variances of sample medians," Statistics & Probability Letters, Elsevier, vol. 8(2), pages 143-146, June.
    3. Danielak, Katarzyna & Raqab, Mohammad Z., 2004. "Sharp bounds on expectations of kth record spacings from restricted families," Statistics & Probability Letters, Elsevier, vol. 69(2), pages 175-187, August.
    4. Nickos Papadatos, 1997. "A Note on Maximum Variance of Order Statistics from Symmetric Populations," Annals of the Institute of Statistical Mathematics, Springer;The Institute of Statistical Mathematics, vol. 49(1), pages 117-121, March.
    5. Bassan, Bruno & Denuit, Michel & Scarsini, Marco, 1999. "Variability orders and mean differences," Statistics & Probability Letters, Elsevier, vol. 45(2), pages 121-130, November.
    6. Raqab, Mohammad Z., 1997. "Bounds based on greatest convex minorants for moments of record values," Statistics & Probability Letters, Elsevier, vol. 36(1), pages 35-41, November.
    Full references (including those not matched with items on IDEAS)


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.

    Cited by:

    1. Jafar Ahmadi & Mohammad Jafari Jozani & √Čric Marchand & Ahmad Parsian, 2009. "Prediction of k-records from a general class of distributions under balanced type loss functions," Metrika: International Journal for Theoretical and Applied Statistics, Springer, vol. 70(1), pages 19-33, June.
    2. repec:spr:metrik:v:81:y:2018:i:2:d:10.1007_s00184-017-0637-9 is not listed on IDEAS
    3. Rychlik, Tomasz, 2008. "Extreme variances of order statistics in dependent samples," Statistics & Probability Letters, Elsevier, vol. 78(12), pages 1577-1582, September.


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:69:y:2004:i:4:p:421-430. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.